MAUDE Adverse Event Report: CREAGH MEDICAL PASSEO-35 HP; BALLOON DILATATION CATHETER

CREAGH MEDICAL PASSEO-35 HP; BALLOON DILATATION CATHETER
Model Number PASSEO-35 HP 8/40/75
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Rupture (2208)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Top assembly batch history record was reviewed.The units were processed to the correct validated parameters.All units were 100% visually inspected and leak tested to a rated pressure of 22 atm.All operators that worked on the batch in question were fully trained on their respective work steps.The material and components used in this device were determined to be consistent with all materials used in the manufacture of all uhp products.There were no ncr's or deviations associated with the batch in question.No unusual anomalies were noted following the batch review.Once the device is returned, further investigation will be carried out to determine the root cause.
 
Event or Problem Description
Balloon ruptured at 22atm during inflation.
 
Additional Manufacturer Narrative
Top assembly batch history record was reviewed.The units were processed to the correct validated parameters.All units were 100% visually inspected and leak tested to a rated pressure of 22 atm.All operators that worked on the batch in question were fully trained on their respective work steps.The material and components used in this device were determined to be consistent with all materials used in the manufacture of all uhp products.There were no ncr's or deviations associated with the batch in question.No unusual anomalies were noted following the batch review.This unit was manufactured using sub-assembly balloon batch # 21600815.All balloon batches are subjected to burst & compliance batch release testing.This batch met all statistical batch release requirements.The returned unit was confirmed as passeo 35hp 8/40/75, batch #.The balloon on the device had ruptured longitudinally.The markerbands were inspected under a 10x vision system and there were no visible defects noted which could have contributed to the burst.It was not possible to test the unit further as the balloon has been damaged so severely.
 
Event or Problem Description
Balloon ruptured at 22 atm during inflation.

Brand Name
PASSEO-35 HP
Common Device Name
BALLOON DILATATION CATHETER
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
MDR Report Key6701933
Report Number3005994106-2017-00003
Device Sequence Number1570368
Product Code DQY
UDI-Device Identifier05391525781563
UDI-Public05391525781563
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K102645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2019
Device Model NumberPASSEO-35 HP 8/40/75
Device Catalogue Number399092
Device Lot Number21601318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;